Alert archive / Texas / Freeze Warnings in 2012

Freeze Warning 7, NWS Lake Charles, LA

December 30, 2012Hardin County, Jasper County, Newton County, Texas; Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this freeze warning at Dec 30, 2012, 4:09 AM CST for Hardin County, Jasper County, Newton County, Texas; Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 4:09 AM CST (10:09 UTC)
Expired
Dec 30, 2012, 5:56 AM CST
In force
107 min
Issued by
NWS Lake Charles, LA

Counties Lafayette Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 35 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2012-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2012-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -153 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2453 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-153 m²/s²
0-3 km storm-relative helicity
-122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS74 KLCH 301009
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
409 AM CST SUN DEC 30 2012

...TEMPERATURES WILL WARM ABOVE FREEZING AFTER SUNRISE...

LAZ041>045-TXZ201-216-261-262-301200-
/O.CAN.KLCH.HZ.W.0006.000000T0000Z-121230T1400Z/
/O.NEW.KLCH.FZ.W.0007.121230T1009Z-121230T1200Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
HARDIN-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...LUMBERTON...
SILSBEE...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE
409 AM CST SUN DEC 30 2012

...FREEZE WARNING IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...
...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING.
THE HARD FREEZE WARNING HAS BEEN CANCELLED. 

* TEMPERATURE...WILL BE RUNNING IN THE MID TO UPPER 20S UNTIL
  SUNRISE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY
COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE
PROTECTED OR MOVED INDOORS.

BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU
LEAVE THE ROOM OR GO TO BED.

&&

$$

LAZ052>055-073-074-TXZ215-301115-
/O.CAN.KLCH.FZ.W.0006.000000T0000Z-121230T1400Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
409 AM CST SUN DEC 30 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 


$$

LAZ027>033-TXZ180-259-260-301200-
/O.EXT.KLCH.HZ.W.0006.000000T0000Z-121230T1200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER...
KIRBYVILLE...NEWTON
409 AM CST SUN DEC 30 2012

...HARD FREEZE WARNING NOW IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* TEMPERATURE...WILL BE RUNNING AROUND 30DEGREES UNTIL SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER
ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS
AND OTHER SENSITIVE VEGETATION.

BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST
36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME
YOU LEAVE THE ROOM OR GO TO BED.

TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER
PIPES...PIPES SHOULD BE WRAPPED OR DRAINED.

&&

$$
1 follow-up statement
366 
WWUS74 KLCH 301156
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 AM CST SUN DEC 30 2012


LAZ027>033-TXZ180-259-260-301300-
/O.CAN.KLCH.HZ.W.0006.000000T0000Z-121230T1200Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-NORTHERN JASPER-NORTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...JASPER...
KIRBYVILLE...NEWTON
556 AM CST SUN DEC 30 2012

...HARD FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
HARD FREEZE WARNING. 


$$

LAZ041>045-TXZ201-216-261-262-301300-
/O.CAN.KLCH.FZ.W.0007.000000T0000Z-121230T1200Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
HARDIN-ORANGE-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...LUMBERTON...
SILSBEE...ORANGE...VIDOR...BRIDGE CITY...BUNA...DEWEYVILLE
556 AM CST SUN DEC 30 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
FREEZE WARNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 29, 11:35 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Dec 29, 11:35 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1135 PM CST SAT DEC 29 2012

.DISCUSSION...
FOR THE 06Z TAF PACKAGE.

&&

.AVIATION...
NO MAJOR CHANGES TO PREVIOUS FORECAST. VFR TO PREVAIL WITH LIGHT
WINDS AND MID TO HIGH LEVEL CLOUDS. LOW CLOUDS MAY BEGIN TO MOVE
INTO KBPT AND KLCH TOWARD THE END OF THIS FCST PERIOD SUNDAY
EVENING...BUT SHOULD REMAIN VFR UNTIL AFTER MIDNIGHT.

13

&&

.PREV DISCUSSION... /ISSUED 741 PM CST SAT DEC 29 2012/

DISCUSSION...
CURRENT ANALYSIS SHOWS RIDGE AXIS OF THE COLD SFC HIGH OVER E
TX/E OK. SAT IMAGERY AND LCH SOUNDING SHOWS SCT/BKN CIRRUS ~18K
FEET STREAMING OVERHEAD THE REGION. OTHERWISE...VERY DRY ATMOSPHERE
REMAINS WITH PRECIP H2O OF 0.26 INCHES. WITH SUCH A DRY AND COLD
AIRMASS IN PLACE...DON'T EXPECT THE SCT/BKN CIRRUS TO AFFECT
OVERNIGHT LOWS...AS WE STILL EXPECTING A HARD FREEZE NORTH OF
I-10...AND A LIGHT FREEZE FURTHER SOUTH TO THE COAST BY DAYBREAK.
OTHER THAN MAKING MINOR TWEAKS IN THE EVENING TEMPS (MAINLY FOR
CURRENT TRENDS)...NO OTHER CHANGES MADE. FOR THE MARINE ZONES...ADDED
SCEC WORDING FOR THE 0-20NM ZONES TILL 6 AM...COMPLEMENTING THE
ONGOING SCA FOR THE 20-60NM ZONES THRU 6 AM AS WELL.

DML

PREV DISCUSSION... /ISSUED 556 PM CST SAT DEC 29 2012/

DISCUSSION...
FOR THE 00Z TAF PACKAGE.

AVIATION...
HIGH PRESSURE SLIDING EAST ACROSS THE AREA OVERNIGHT WILL YIELD
GENERALLY LIGHT SFC WINDS. HIGH CIRRUS THE ONLY CLOUDS TO SPEAK
OF. VFR IS EXPECTED.

13

PREV DISCUSSION... /ISSUED 418 PM CST SAT DEC 29 2012/

DISCUSSION...
TEMPERATURES ARE IN THE TEENS OVER THE UPPER MIDWEST AT THIS TIME
WITH SNOW FALLING IN THE OHIO VALLEY AND IN THE NORTHEAST. UNDER
CLOUDY SKIES TEMPERATURES HAVE CLIMBED INTO THE MID TO UPPER 40S
ACROSS CNTRL LOUISIANA AND SE TEXAS WITH DEW POINTS HOLDING IN THE
MID 20S.

HI CLOUDS THAT ARE STREAMING IN FROM THE PACIFIC WILL CONTINUE
THROUGH THE OVERNIGHT HOURS. WITH THE LOSS OF HEATING...TEMPS
WILL FALL QUICKLY AFTER SUNSET THEN MORE SLOWLY AFTER MIDNIGHT
BEFORE SETTLING IN THE MID TO UPPER 20S FOR MOST LOCATIONS.
TEMPERATURES ARE EXPECTED TO DROP AROUND THE FREEZING MARK FOR
COASTAL COUNTIES AND PARISHES. SUNDAY MORNING IS SHARPING UP TO
BE THE COLDEST MORNING OF THE SEASON. A FREEZE WARNING WILL BE IN
EFFECT FROM CNTRL LA AND LAKES REGION IN SE TX TO THE I-10
CORRIDOR WITH A FREEZE WARNING TO THE COAST.

THE SURFACE HI THAT IS OVER TEXAS ATTM IS EXPECTED TO MOVE INTO
THE APPALACHIANS BY TOMORROW EVENING WITH RETURN FLOW BEGINNING TO
SETUP. TEMPS ARE EXPECTED INTO THE MID 50S ON SUNDAY. AS THE HI
MOVES OFF CLOUDS OVER THE SWRN GULF WILL MOVE NORTHWARD AND INTO
SE TX AND FINALLY INTO LA. THIS WILL BEGIN THE PROCESS TO THE NEXT
STORM SYSTEM THAT WILL TAKE PLACE ON MONDAY. A COLD FRONT WILL DROP
DOWN INTO CNTRL TX BY THE AFTN HRS ON MONDAY AND THIS WILL ALLOW
MOISTURE TO POOL AHEAD OF THE FRONT AND WITH THE APPROACH OF THE
UPPER LVL TROF..WILL SUPPORT STORM DEVELOPMENT. THE NEXT FRONT
LOOKS TO MOVE THROUGH EARLY TUESDAY MORNING AND INTO THE GULF
TWRDS THE NOON HOUR. A SURFACE LOW LOOKS TO FORM ALONG THE
SOUTHERN EDGE OF FRONT LATE TUESDAY AND THIS WILL ALLOW FOR
MOISTURE TO RIDE UP AND OVER THE FRONT AND INTO SE TX AND SRN LA
ON TUESDAY INTO WEDNESDAY. LOOKING AT RAINFALL TOTALS OF TWO
INCHES MOST LOCATIONS WITH ISOLATED AMOUNTS AROUND FIVE INCHES.
RAINS ENDING ON THURSDAY AS THE SYSTEM LIFTS OFF TO THE NORTHEAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  28  53  42  60 /   0   0  10  50
KBPT  30  55  44  62 /   0   0  10  50
KAEX  24  52  37  54 /   0   0  10  60
KLFT  27  53  40  60 /   0   0  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR ACADIA-ALLEN-
     AVOYELLES-BEAUREGARD-CALCASIEU-EVANGELINE-JEFFERSON DAVIS-
     LAFAYETTE-RAPIDES-ST. LANDRY-UPPER ST. MARTIN-VERNON.

     FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR EAST CAMERON-IBERIA-
     LOWER ST. MARTIN-ST. MARY-VERMILION-WEST CAMERON.

TX...HARD FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR HARDIN-NORTHERN
     JASPER-NORTHERN NEWTON-ORANGE-SOUTHERN JASPER-SOUTHERN
     NEWTON-TYLER.

     FREEZE WARNING UNTIL 8 AM CST SUNDAY FOR JEFFERSON.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST SUNDAY FOR COASTAL
     WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-COASTAL
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM.

&&
Hazardous weather outlook, Dec 29, 12:36 PM CST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1236 PM CST SAT DEC 29 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
301215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
1236 PM CST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HARD FREEZE IS EXPECTED TONIGHT INTO SUNDAY MORNING FOR AREAS
GENERALLY NORTH OF THE INTERSTATE 10 CORRIDOR. TEMPERATURES IN THE
LOW TO MID 20S ARE POSSIBLE BETWEEN 3 AND 8 AM. A LIGHT FREEZE IS
POSSIBLE TO THE COAST WITH TEMPERATURES OF 28 TO 32 DEGREES DURING
EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER TROUGH OF LOW PRESSURE WILL FORM OVER THE TEXAS COASTAL
WATERS ON MONDAY...BEFORE DEEPENING AND DRIFTING EASTWARD BY MONDAY
NIGHT. ANOTHER ROUND OF RAIN IS EXPECTED. THE RAIN WILL SLOWLY BE
COMING TO AN END ON NEW YEARS DAY...AS THE TROUGH TRAVELS INTO
SOUTHEAST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-301215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
502 AM CST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL GULF WATERS
BEYOND 20 NAUTICAL MILES FROM SHORE THROUGH 6 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER TROUGH OF LOW PRESSURE WILL FORM OVER THE TEXAS COASTAL
WATERS ON MONDAY...BEFORE DEEPENING AND DRIFTING EASTWARD BY MONDAY
NIGHT. ANOTHER ROUND OF RAIN IS EXPECTED. THE RAIN WILL SLOWLY BE
COMING TO AN END ON NEW YEARS DAY...AS THE TROUGH TRAVELS INTO
SOUTHEAST LOUISIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Freeze Warnings in Texas, 2012Freeze Warnings in Louisiana, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.